Discussions that mention lyrica

Back Problems board


Yes Micheal it does cause weight gain, unfortunately I gained 20 lbs and it never helped my nerve pain and now I am on Lyrica.
I was on it for over a year and I gained 20 lbs. About 9 months after I started it I started to lose weight without changing my eating habits. I lost 17 lbs and then they put me on Lyrica and I have gained it back. I took 1600 mg per day of Gabapenting. Now taking 325mg Lyrica. Both drugs did help the pain but only at the higher dosage. I tend to think that if the drug isn't helping that the dosage is not high enough. Also read pain specialist research that showed and even higher dosage than 1600mg was necessary for radicular pain relief.

Some of the pain relief I achieved is due to the tiredness that ensues and allows me to sleep at night. I read on the net that users of Lyrica can expect an average weight gain of 8%. I have surpassed that percentage on both drugs. I am trying my hardest to lose the weight but it is very tough.

From my own experience you gain weight even when your eating habits haven't changed. 1. You retain fluid. 2. Fatigue, your metabolism slows down. 3. Acts as an appetite stimulant. 4. Makes you crave sweets.

It is a love hate relationship. I love the pain relief but hate the weight gain and tiredness. Hate the fact that you have to take it every day. How are you suppose to know if your condition has improved if you are downing these drugs every day?? For me these drugs are not for short term use as surgery is not an option and pain management is all that can be offered.

There I have sounded off now I am going to go and have my cup of tea...lol

Pooby